Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Gaylord, MI

June 8, 20115 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2011, 2:40 PM EDT for 5 counties in Michigan. It was in force for 65 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 2:40 PM EDT (18:40 UTC)
Expired
Jun 8, 2011, 3:45 PM EDT
In force
65 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alpena County, MI, Cheboygan County, MI, Montmorency County, MI, Otsego County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 95 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:45 PM EDTTSTM WND DMG3 N Clear Lake State Pa, MITREES DOWN AND POWER OUT AT CANADA CREEK RANCH
Jun 8, 2:48 PM EDTMARINE TSTM WIND 42Rogers City, MIROGERS CITY MARINA
Jun 8, 2:51 PM EDTTSTM WND DMG1 S Clear Lake State Pa, MITREES DOWN ON ELLISON ROAD. TIME ESTIMATED FROM RADAR.
Jun 8, 2:51 PM EDTTSTM WND DMG4 N Hillman, MILARGE TREE DOWN BLOCKING COUNTY ROAD 451 AT AVELON RD. TIME EST FROM RADAR.
Jun 8, 2:51 PM EDTTSTM WND GST 71Clear Lake State Park, MI
Jun 8, 2:54 PM EDTHAIL 1.75Rogers City, MI
Jun 8, 2:55 PM EDTHAIL 1.25Rogers City, MI
Jun 8, 3:00 PM EDTTSTM WND DMGClear Lake State Park, MIONE TREE DOWN INSIDE THE PARK
Jun 8, 3:09 PM EDTTSTM WND DMG4 Nw Hillman, MIWIDESPREAD TREES DOWN AT AVALON LAKE
Jun 8, 3:14 PM EDTTSTM WND DMGHillman, MIROOF BLOWN OFF BARN AND THROWN INTO AN ADJACENT PASTURE. NUMEROUS APPLE TREES DOWN OR DAMAGED. TIME ESTIMATED FROM RADAR.
Jun 8, 3:14 PM EDTTSTM WND DMGPosen, MI2 LARGE TREES DOWN. 1 POWER POLE DOWN IN TOWN. TIME ESTIMATED FROM RADAR.
Jun 8, 3:17 PM EDTTSTM WND DMGLong Lake, MIONE PINE TREE BLOWN OVER
Jun 8, 3:18 PM EDTHAIL 0.7Long Lake, MI
Jun 8, 3:24 PM EDTTSTM WND GST 606 W Alpena, MI
Jun 8, 3:35 PM EDTTSTM WND DMG3 S Presque Isle, MI1.5 FOOT DIAMETER TREE UPROOTED. OTHER NUMEROUS TREES DOWN IN AREA.
Jun 8, 3:42 PM EDTTSTM WND DMGAlpena, MITREES DOWN COUNTYWIDE. NO DETAILS ATTM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 1:54 PM EDTSevere Thunderstorm WatchSPC119 min

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KAPX 081840
SVRAPX
MIC007-031-119-137-141-081945-
/O.NEW.KAPX.SV.W.0058.110608T1840Z-110608T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHEASTERN CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
  MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN OTSEGO COUNTY IN NORTHERN LOWER MICHIGAN...
  PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 345 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MILLERSBURG TO EASTERN CORWITH
  TOWNSHIP TO CHESTER TOWNSHIP...AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROGERS CITY...ATLANTA...LACHINE...ALPENA...ALLIS TOWNSHIP...
  MILLERSBURG...HETHERTON...FORTY MILE POINT...TOMAHAWK CREEK
  FLOODING...P H HOEFT STATE PARK...BRILEY TOWNSHIP...HAWKS...
  HAGENSVILLE...BISMA TOWNSHIP...GRASS LAKE...LONG LAKE...METZ...
  ROYSTON...HILLMAN AND THOMPSONS HARBOR STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4496 8440 4533 8440 4545 8432 4551 8410
      4550 8393 4537 8363 4537 8349 4527 8337
      4524 8340 4519 8332 4519 8335 4503 8326
      4506 8324 4504 8318 4503 8318
TIME...MOT...LOC 1840Z 266DEG 58KT 4534 8407 4520 8434
          4497 8446
WIND...HAIL 60MPH 1.00IN

$$


JK
5 follow-up statements
080 
WWUS34 KAPX 081853
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
253 PM EDT WED JUN 8 2011

MIC031-137-081903-
/O.CAN.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
CHEBOYGAN MI-OTSEGO MI-
253 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTSEGO AND
SOUTHEASTERN CHEBOYGAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4497 8435 4520 8423 4536 8423 4542 8423
      4551 8410 4550 8393 4537 8363 4537 8349
      4527 8337 4524 8340 4519 8332 4519 8335
      4503 8326 4506 8324 4504 8318 4503 8318
TIME...MOT...LOC 1853Z 262DEG 48KT 4545 8370 4529 8406
          4505 8415
WIND...HAIL <50MPH <.50IN

$$

MIC007-119-141-081945-
/O.CON.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
253 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRESQUE
ISLE...ALPENA AND NORTHERN MONTMORENCY COUNTIES UNTIL 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROGERS CITY TO MILLERSBURG TO
BRILEY TOWNSHIP...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LACHINE...ALPENA...GRASS LAKE...LONG LAKE...BISMA TOWNSHIP...
  HAWKS...HAGENSVILLE...FLETCHER POND...HILLMAN...ROYSTON...METZ...
  SPRATT...POSEN...LONG RAPIDS...THOMPSONS HARBOR STATE PARK...
  CATHRO...PRESQUE ISLE...LAKEWOOD AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4497 8435 4520 8423 4536 8423 4542 8423
      4551 8410 4550 8393 4537 8363 4537 8349
      4527 8337 4524 8340 4519 8332 4519 8335
      4503 8326 4506 8324 4504 8318 4503 8318
TIME...MOT...LOC 1853Z 262DEG 48KT 4545 8370 4529 8406
          4505 8415
WIND...HAIL 60MPH 1.00IN

$$


JK
821 
WWUS34 KAPX 081901
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
301 PM EDT WED JUN 8 2011

MIC007-119-141-081945-
/O.CON.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
301 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRESQUE
ISLE...ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES UNTIL 345 PM
EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF THOMPSONS HARBOR
STATE PARK TO BISMA TOWNSHIP TO 6 MILES SOUTHWEST OF HILLMAN...MOVING
EAST AT 60 MPH.

GOLF BALL SIZE HAIL WAS REPORTED IN ROGERS CITY WITH THIS STORM AT 
255 PM BY A TRAINED SPOTTER.  

LOCATIONS IMPACTED INCLUDE...
  LACHINE...ALPENA...HILLMAN...FLETCHER POND...THOMPSONS HARBOR STATE
  PARK...POSEN...LONG RAPIDS...SPRATT...CATHRO...PRESQUE ISLE...LONG
  LAKE...LAKEWOOD AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4498 8419 4512 8416 4543 8409 4550 8393
      4537 8363 4537 8349 4527 8337 4524 8340
      4519 8332 4519 8335 4503 8326 4506 8324
      4504 8318 4503 8318
TIME...MOT...LOC 1900Z 266DEG 53KT 4542 8348 4527 8384
          4503 8394
WIND...HAIL 60MPH 1.75IN

$$


JK
495 
WWUS34 KAPX 081911
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
311 PM EDT WED JUN 8 2011

MIC119-081921-
/O.CAN.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
MONTMORENCY MI-
311 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTMORENCY
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4496 8388 4528 8389 4540 8373 4536 8357
      4536 8348 4527 8337 4524 8340 4519 8336
      4519 8332 4519 8335 4503 8325 4506 8324
      4504 8318
TIME...MOT...LOC 1911Z 266DEG 53KT 4542 8325 4527 8361
          4503 8371
WIND...HAIL <50MPH <.50IN

$$

MIC007-141-081945-
/O.CON.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
ALPENA MI-PRESQUE ISLE MI-
311 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESQUE ISLE AND ALPENA COUNTIES UNTIL 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF PRESQUE
ISLE TO POSEN TO SPRATT...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALPENA...PRESQUE ISLE...CATHRO...LONG LAKE...LAKEWOOD AND DEVILS
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4496 8388 4528 8389 4540 8373 4536 8357
      4536 8348 4527 8337 4524 8340 4519 8336
      4519 8332 4519 8335 4503 8325 4506 8324
      4504 8318
TIME...MOT...LOC 1911Z 266DEG 53KT 4542 8325 4527 8361
          4503 8371
WIND...HAIL 60MPH 1.75IN

$$


JK
649 
WWUS34 KAPX 081923
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
323 PM EDT WED JUN 8 2011

MIC007-141-081945-
/O.CON.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
ALPENA MI-PRESQUE ISLE MI-
323 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESQUE ISLE AND NORTHEASTERN ALPENA COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PRESQUE ISLE TO SPRATT...MOVING
EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALPENA...LAKEWOOD AND DEVILS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4501 8374 4522 8373 4532 8370 4536 8357
      4536 8348 4527 8337 4524 8340 4519 8336
      4519 8335 4503 8325 4506 8324 4504 8318
TIME...MOT...LOC 1923Z 270DEG 42KT 4528 8341 4502 8363
WIND...HAIL 60MPH 1.75IN

$$


JK
152 
WWUS34 KAPX 081939
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT WED JUN 8 2011

MIC007-141-081949-
/O.EXP.KAPX.SV.W.0058.000000T0000Z-110608T1945Z/
ALPENA MI-PRESQUE ISLE MI-
339 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE AND
NORTHEASTERN ALPENA COUNTIES WILL EXPIRE AT 345 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING ARE MOVING OUT OF THE 
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM.

LAT...LON 4501 8327 4507 8339 4505 8343 4494 8343
      4501 8374 4522 8373 4532 8370 4536 8357
      4536 8348 4527 8337 4524 8340 4519 8336
      4519 8335 4503 8325 4506 8324 4504 8318
TIME...MOT...LOC 1939Z 270DEG 42KT 4527 8314 4502 8337
WIND...HAIL <50MPH <.50IN

$$


JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:39 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 8, 1:39 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
139 PM EDT WED JUN 8 2011

.SYNOPSIS.../ISSUED AT 332 AM/

ANOTHER HOT AND HUMID DAY IS AHEAD FOR NORTHERN MICHIGAN...BUT
RELIEF IS ON THE WAY. A COLD FRONT WILL DROP IN FROM THE NORTH LATE
TODAY THROUGH TONIGHT...KICKING OFF A ROUND OF THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE VERY MUCH POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING. MUCH COOLER WEATHER WILL ARRIVE FOR THURSDAY...ON THROUGH
THE WEEKEND. THERE WILL BE PERIODIC CHANCES FOR RAIN.

JZ

&&

.SHORT TERM.../ISSUED AT 1205 PM/...TODAY

SOME UPDATED THOUGHTS AT MIDDAY...ONE BAND OF CONVECTION REMAINS
BETWEEN THE M-32 AND M-68 CORRIDORS...WHILE ADDITIONAL CONVECTION
ALREADY DEVELOPING WELL EAST OF THE COLD FRONT OVER NORTHEAST
WISCONSIN AND HEADING TOWARD LAKE MICHIGAN. WILL PROBABLY NEED TO
MAKE FURTHER ADJUSTMENTS TO PRECIP TIMING AND TEMPERATURES ACROSS
FAR NORTHERN LOWER. ONE CONCERN WITH APPROACHING LINE OUT OF
WISCONSIN IS EAST-WEST ORIENTED CONVECTIVELY INDUCED BAROCLINIC
ZONE ALONG THE M-32 CORRIDOR. EARLIER THOUGHT THAT THIS WOULD
WEAKEN PRIOR TO ADDITIONAL CONVECTION ARRIVING LATER THIS
AFTERNOON...BUT NOW CONCERNED THAT LINE OF CONVECTION UPSTREAM MAY
INTERACT WITH THIS THERMAL BOUNDARY AND INCREASE THE THREAT FOR
QLCS-TYPE LOW LEVEL SPIN-UPS NORTH OF M-72 CLOSER TO BETTER NEAR
SURFACE INSTABILITY. OTHERWISE CONTINUE TO SEE LARGE HAIL IN SOME
OF THE BIGGER STORMS...AND THIS WILL CONTINUE TO BE AN ISSUE THIS
AFTERNOON.

JPB

&&

.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND

MAIN FORECAST ISSUES ROUNDING OUT THE WORK WEEK REVOLVE AROUND
CHANCES FOR CONVECTION TONIGHT...FOLLOWED BY JUST HOW COOL TEMPS
WILL END UP ON THURSDAY AND ANY ADDITIONAL PRECIP CHANCES INTO
FRIDAY. ABOVE-MENTIONED COLD FRONT WILL CROSS THE REGION FAIRLY
QUICKLY TONIGHT...MAINTAINING CHANCES FOR SEVERE CONVECTION AS IT
PASSES (SEE ABOVE FOR THE DETAILS)...THOUGH OVERALL THUNDER THREAT
SHOULD BE OUT OF THE PICTURE BY 09Z OR SO. ATTENTION WILL THEN SHIFT
TO INCOMING RATHER IMPRESSIVE PUSH OF LOW LEVEL COLD AIR IN THE
POST-FRONTAL ENVIRONMENT STRAIGHT OUT OF CENTRAL CANADA TOWARD
SUNRISE AND RIGHT ON THROUGH THURSDAY.

PER PATTERN RECOGNITION...PUNCH OF VERY CHILLY AIR SLICING IN
BENEATH LINGERING WARMTH ALOFT SHOULD SET THE STAGE FOR RAPID LOW
STRATUS DEVELOPMENT FROM NORTH TO SOUTH INTO THURSDAY...WITH DRIZZLE
POTENTIAL ALSO THERE...ESPECIALLY FROM THE STRAITS DOWN INTO THE
HIGHER TERRAIN WHERE UPSLOPE COMPONENT MAY COME INTO PLAY. THIS WILL
WREAK HAVOC WITH HIGH TEMPS ON THURSDAY...AS QUESTIONS REMAIN ABOUT
HOW LONG STRATUS WILL STICK AROUND AND/OR LIFT INTO A CU DECK.
SUSPECT NORTHERN AREAS WILL MIX OUT THROUGH THE AFTERNOON GIVEN
INFLUX OF QUITE DRY AIR ALOFT...THOUGH NORTHERN LOWER MAY END UP
STUCK IN THE MUCH FOR MUCH OF THE DAY. NAM12 2M TEMPS SHOW HIGHS
STRUGGLING THROUGH THE 50S ACROSS THE HIGH TERRAIN AND THIS MIGHT BE
ON THE RIGHT TRACK. WILL NUDGE GOING READINGS DOWN A FEW DEGREES...
BUT NOT AS COOL AS THE NAM WOULD SUGGEST (AT LEAST NOT YET) AS LATE
DAY SUN SHOULD HELP TACK A FEW DEGREES ONTO INITIALLY CHILLY
READINGS.

COOL NIGHT APPEARS IN THE WORKS THURSDAY NIGHT WITH SURFACE RIDGE
CENTER SETTLING THROUGH ONTARIO AND LIGHT WIND REGIME/DRY AIR IN
PLACE. MET/MAV READINGS INTO THE UPPER 30S FOR THE COLD SPOTS LOOK
LIKE A GOOD START PER UPSTREAM OBS WITHIN THIS AIR MASS RIGHT
NOW...WITH MAINLY 40S ELSEWHERE - DEFINITELY A REFRESHING CHANGE
OVER TONIGHT'S MUGGINESS. THEREAFTER...WILL BE FOCUSING ON NEXT
SHORTWAVE LIFTING THROUGH THE NORTHERN PLAINS ON FRIDAY. GUIDANCE
CONTINUES TO VARY SLIGHTLY ON TIMING/PLACEMENT OF THIS FEATURE...
WITH THE NAM/ECMWF THE MOST AGGRESSIVE ON ITS EASTWARD PLACEMENT ON
FRIDAY. SUBSEQUENTLY...THESE PIECES OF GUIDANCE DEVELOP A RATHER
HEALTHY RAIN SHIELD OVER THE AREA THROUGH THE AFTERNOON AS DEEP
LAYER WARM ADVECTION ASCENT STRENGTHENS...WHILE OTHER GUIDANCE HOLD
PRECIP CHANCES OFF UNTIL LATER FRIDAY NIGHT AND/OR SATURDAY. LITTLE
FEELING ONE WAY OR THE OTHER...THOUGH SREF MEAN MORE IN LINE WITH
NAM/ECMWF. WILL ADD IN INCREASING CHANCES FOR SHOWERS AFTER 18Z
FRIDAY...WITH HIGHS AGAIN DEPENDENT ON CLOUD COVER/PRECIP CHANCES
(I.E. COULD BE ANOTHER COOLISH DAY IF RAIN ARRIVES EARLY ENOUGH).

LAWRENCE

REST OF THE FORECAST...WEEKEND WILL STILL START OUT COOL...AND
PROBABLY WET. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT THAT AN
AMPLIFYING UPPER TROF WILL TRANSIT THE NORTHERN LAKES SAT NIGHT. AN
ASSOCIATED SURFACE LOW WILL CROSS CENTRAL OR NORTHERN LOWER MI ON
SATURDAY. HAVE BUMPED UP POPS A BIT SATURDAY...INTRODUCED THUNDER TO
SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDED A CHANCE OF SHRA
TO NE LOWER MI SAT NIGHT. IN THE WAKE OF THIS SYSTEM...500MB RIDGING
WILL POKE UP INTO THE WESTERN LAKES BY MONDAY...AHEAD OF BROAD
TROFFING IN THE WEST. SO DRY WX LOOKS GOOD SUNDAY-MONDAY.

MAX TEMPS MAINLY IN THE 60S ON A RATHER CLOUDY SATURDAY...THOUGH IF
THE LOW GETS TUGGED A BIT NORTH...SOUTHERN REACHES COULD MAKE THE
70S. REINFORCING SHOT OF COOL AIR WILL ALSO KEEP SUNDAY IN THE 60S.
TEMPS WILL START TO RECOVER MONDAY...NEAR 70 TO THE LOW 70S.

JZ

&&

.MARINE.../ISSUED AT 332 AM/

TIGHTENING PRESSURE GRADIENT AND MIXING DOWN OF RATHER STRONG FLOW
ALOFT IN QUITE THE WARM AIR MASS WILL RESULT IN CONTINUATION AND/OR
DEVELOPMENT OF SMALL CRAFT CONDITIONS ACROSS A GOOD CHUNK OF THE
NEARSHORE WATERS TODAY. A COLD FRONT WILL QUICKLY DROP THROUGH THE
WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND
OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH.
COULD SEE SMALL CRAFT CONDITIONS PREVAIL THROUGH THE NIGHT...
ESPECIALLY ON LAKE MICHIGAN AS RAPID AIR MASS CHANGE MAINTAINS SOME
GUSTY CONDITIONS. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS
MAINLY 15 KNOTS OR LESS.

LAWRENCE

&&

.AVIATION.../ISSUED AT 135 PM/...VALID FOR 18Z TAFS

THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS NORTHERN LOWER MICHIGAN
THROUGH THE EARLY EVENING HOURS...FOLLOWED BY A COLD FRONT AND
WIND SHIFT TO THE NORTH. THIS WILL ALSO BRING IN MVFR CEILINGS TO
ALL TERMINALS OVERNIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
     347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
     342-344>346.
LS...NONE.

&&
Hazardous weather outlook, Jun 8, 11:40 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1140 AM EDT WED JUN 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1140 AM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN MICHIGAN
THROUGHOUT THE AFTERNOON AND EVENING.  SOME OF THESE STORMS WILL BE
SEVERE...WITH HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING
WIND GUSTS EXPECTED.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG
AND NORTH OF M-32 CORRIDOR IN NORTHERN LOWER MICHIGAN...WHICH COULD
RESULT IN FLASH FLOODING.  THE MAIN THREAT FOR SEVERE WEATHER SHOULD
WIND DOWN AROUND MIDNIGHT.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TODAY ON THE
LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...EXCLUDING GRAND
TRAVERSE BAY. FOR MORE INFORMATION ON RIP CURRENT SAFETY...PLEASE
VISIT HTTP://RIPCURRENTS.NOAA.GOV

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER
MICHIGAN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JPB

In the hours before

Local storm report, Jun 8, 2:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
218 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             BELLAIRE                44.98N  85.21W
06/08/2011  E0.25 INCH       ANTRIM             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100471

BERGER
Local storm report, Jun 8, 2:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
219 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     MARINE TSTM WIND EMPIRE                  44.81N 86.06W
06/08/2011  M40 MPH          LEELANAU           MI   PARK/FOREST SRVC

&&

JH
Local storm report, Jun 8, 2:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LAKE BELLAIRE           44.95N  85.24W
06/08/2011  E0.75 INCH       ANTRIM             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100472

BERGER
Local storm report, Jun 8, 2:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             2 SE GAYLORD            45.01N  84.64W
06/08/2011  M0.75 INCH       OTSEGO             MI   NWS EMPLOYEE

&&

EVENT NUMBER APX1100473

JH
Local storm report, Jun 8, 2:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
236 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             GAYLORD                 45.03N  84.67W
06/08/2011  E0.25 INCH       OTSEGO             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100474

BERGER
Local storm report, Jun 8, 2:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
237 PM EDT WED JUN 08 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 SSE GAYLORD           45.01N  84.66W
06/08/2011  M1.00 INCH       OTSEGO             MI   NWS EMPLOYEE

&&

EVENT NUMBER APX1100475

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:03 PM EDTSpecial Marine WarningAPX114 min
Jun 7, 8:57 PM EDTSpecial Marine WarningAPX49 min
Jun 8, 1:02 AM EDTSmall Craft AdvisoryAPX22 hr
Jun 8, 5:52 AM EDTSpecial Marine WarningAPX83 min
Jun 8, 6:44 AM EDTGale WarningAPX4 hr
Jun 8, 6:44 AM EDTSmall Craft AdvisoryAPX16 hr
Jun 8, 6:48 AM EDTSpecial Marine WarningAPX87 min
Jun 8, 7:13 AM EDTSpecial Marine WarningAPX2 hr
Jun 8, 8:12 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego48 min
Jun 8, 9:08 AM EDTSpecial Marine WarningAPX67 min
Jun 8, 9:33 AM EDTSevere Thunderstorm WarningAPXLeelanau27 min
Jun 8, 9:34 AM EDTSpecial Marine WarningAPX86 min
Jun 8, 10:26 AM EDTSpecial Marine WarningAPX94 min
Jun 8, 11:10 AM EDTSpecial Marine WarningAPX78 min
Jun 8, 11:39 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego51 min
Jun 8, 11:41 AM EDTSpecial Marine WarningAPX16 min
Jun 8, 12:50 PM EDTSpecial Marine WarningAPX66 min
Jun 8, 1:16 PM EDTSpecial Marine WarningAPX43 min
Jun 8, 1:27 PM EDTSpecial Marine WarningAPX93 min
Jun 8, 1:32 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Leelanau43 min
Jun 8, 1:35 PM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Leelanau40 min
Jun 8, 2:15 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Otsego35 min
Jun 8, 2:23 PM EDTSpecial Marine WarningAPX55 min
Jun 8, 2:42 PM EDTSpecial Marine WarningAPX2 hr
Jun 8, 3:42 PM EDTSpecial Marine WarningAPX83 min
Jun 8, 4:25 PM EDTSevere Thunderstorm WarningAPXChippewa50 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.